MAUDE Adverse Event Report: CONMED CORPORATION LAPAROSCOPIC IRRIGATION/ASPIRATION NEEDLE, 16 GA, 5MM X40CM LENGTH; ASPIRATION/INJECTION NEEDLE

CONMED CORPORATION LAPAROSCOPIC IRRIGATION/ASPIRATION NEEDLE, 16 GA, 5MM X40CM LENGTH; ASPIRATION/INJECTION NEEDLE
Catalog Number CD950
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the involved laparoscopic irrigation/aspiration needle, 16 ga, 5mm x 40cm length, single use, sterile, was not expected for evaluation, as the "used" device could not be returned from the (b)(6) to the united states due to customs regulations and contamination issues.In addition, no visual evidence (photographs) of the reported "detached needle" was provided by the end-user.Without the actual product, an evaluation could not be performed to verify the alleged needle detached and to determine the root cause of the reported problem.The device was manufactured on 06-jul-2015.Of the lot containing (b)(4) units, there were no similar complaints received.A review of the dhr found there were no issues or abnormalities noted during the manufacturing process that could have caused or contributed to the reported problem.Also, a two (2) year review of the complaint history for this device showed a total of (b)(4) complaints for this reported issue, including this incident.Of these (b)(4) complaints, (b)(4) had returned device samples and evaluation of the returned lot samples was unable to reproduce the reported problem.Therefore, no manufacturing issues were able to be identified with any of the reported complaints.During this same two (2) year time frame, over (b)(4) units were sold worldwide, making the occurrence rate for this failure mode (b)(4) percent.To date, there have been no patient long term adverse effects reported.The laparoscopic irrigation/aspiration needle is a 5mm laparoscopic aspiration and injection needle comprised of a proximal metal needle, attached to a metal handle which is attached distally to a one-way plastic stopcock with luer lock.The 5mm laparoscopic aspiration and injection needle is available in 16ga and 22ga sizes, having applications in gynecological laparoscopy, laparoscopic cholecystectomy and other laparoscopic procedures.To ensure proper function of the laparoscopic irrigation/aspiration needle and to reduce the risk of patient injury, the instruction for use (ifu) provides the following precautions and warnings: this instrument is not indicated for use by any person other than surgeons trained in endoscopic procedures.A thorough understanding of the principles and techniques involved in laparoscopic laser and electrosurgical procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to the device or other medical instruments.Not returned to conmed corporation.
 
Event or Problem Description
The customer reported that during use of the laparoscopic irrigation/aspiration needle, 16 ga, 5mm x40cm length, in a laparoscopic procedure on (b)(6) 2016, the blue plastic needle housing detached from the device while inside the patient's peritoneal cavity.As reported, the detached needle component was retrieved and removed successfully from the patient's peritoneal cavity.The procedure was otherwise completed with no injury to the patient.To date, there has been no additional information received regarding the patient's latest condition or any indication that a long term adverse effect has occurred.

Brand Name
LAPAROSCOPIC IRRIGATION/ASPIRATION NEEDLE, 16 GA, 5MM X40CM LENGTH
Common Device Name
ASPIRATION/INJECTION NEEDLE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5524204
Report Number1320894-2016-00018
Device Sequence Number271630
Product Code GAA
UDI-Device Identifier00653405043327
UDI-Public(01)00653405043327(17)200704(30)1910)201507061
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2020
Device Catalogue NumberCD950
Device Lot Number201507061
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2016
Initial Report FDA Received Date03/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR